MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar thermocool catheter and the medical team found intermittent or low irrigation on the device but not complete occlusion.No error messages were noted prior to the issue.The issue was discovered since the temperature abnormally increased, resulting in the inability to discharge.After removing the catheter from the patient's body, the surgeon opened the three-way valve and activated the fast-flushing function of the pump and found that the catheter tip could not release water.The three-way valve can discharge water, so it is determined that there is a problem with the pipeline.The correct settings were selected on the generator.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 27-nov-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a navistar thermocool catheter and the medical team found intermittent or low irrigation on the device but not complete occlusion.No error messages were noted prior to the issue.The issue was discovered since the temperature abnormally increased, resulting in the inability to discharge.After removing the catheter from the patient's body, the surgeon opened the three-way valve and activated the fast-flushing function of the pump and found that the catheter tip could not release water.The three-way valve can discharge water, so it is determined that there is a problem with the pipeline.The correct settings were selected on the generator.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection, irrigation test of the returned device were performed in accordance with j&j procedures.Visual analysis of the returned device revealed that there was a big bent in the shaft close to the handle area.The temperature and impedance test was performed and high temperature issue was observed on the screen.Then, an irrigation test was performed, and the catheter failed the test, there were poor flow through the irrigation hole.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at middle of the shaft.Finally, the catheter handle was dissected, and the irrigation tube was found folded inside the shaft.A manufacturing record evaluation was performed for the finished device number lot 31546949m and no internal action related to the complaint was found during the review.The damage identified on the shaft could be related to the temperature and irrigation issue reported by the customer; therefore, the complaint was confirmed.The potential cause of the folded irrigation tube could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23635923
Report Number2029046-2025-03890
Device Sequence Number18470675
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public(01)10846835000566(17)280130(10)31546949M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCFH
Device Lot Number31546949M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STOCKERT PUMP.; UNSPECIFIED GENERATOR.
Patient SexUnknown